Alert archive / North Carolina / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS Blacksburg, VA
NWS Blacksburg, VA issued this areal flood advisory at May 8, 2012, 8:35 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 8, 2012, 8:35 PM EDT (00:35 UTC)
- Expired
- May 8, 2012, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Rockingham County, NC, Stokes County, NC
The radar
The Roanoke radar (KFCX), 79 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
699
WGUS81 KRNK 090035
FLSRNK
FLOOD ADVISORY
NATIONAL WEATHER SERVICE BLACKSBURG VA
835 PM EDT TUE MAY 8 2012
NCC157-169-090330-
/O.NEW.KRNK.FA.Y.0021.120509T0035Z-120509T0330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM NC-STOKES NC-
835 PM EDT TUE MAY 8 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF POOR
DRAINAGE AREAS IN...
SOUTHERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 1130 PM EDT.
* AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT REPEATED AREAS OF SHOWER AND THUNDERSTORMS HAD MOVED ACROSS THE
SOUTHERN HALF OF STOKES COUNTY DURING THE PAST SEVERAL HOURS.
ESTIMATED RAINFALL AMOUNT OF 2.0 TO 2.5 INCHES WERE INDICATED ACROSS
THE SOUTHERN PART OF STOKES COUNTY. THIS HEAVY RAINFALL WAS
TRANSLATING EAST ACROSS ADJACENT AREAS OF SOUTHERN ROCKINGHAM COUNTY
AS WELL. GIVEN THAT THE GROUND IN THIS AREA IS SATURATED FROM RECENT
HEAVY RAINFALL...ADDITIONAL RAINFALL OF THIS MAGNITUDE WILL LIKELY
RESULT IN NEAR TOTAL RUNOFF INTO AREA CREEKS AND STREAMS. LOW-LYING
AND FLOOD PRONE AREAS...INCLUDING LOW-WATER CROSSINGS...MAY BECOME
INUNDATED WITH WATER DURING THE NEXT SEVERAL HOURS. MOTORISTS IN
THE AREA SHOULD NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT FOR YOU TO PROCEED SAFELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
RELAY YOUR REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3626 8045 3636 8045 3642 8004 3644 7952
3624 7953
$$
RAB1 follow-up statement
821
WGUS81 KRNK 090227
FLSRNK
FLOOD ADVISORY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1027 PM EDT TUE MAY 8 2012
NCC157-169-090330-
/O.CON.KRNK.FA.Y.0021.000000T0000Z-120509T0330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKINGHAM NC-STOKES NC-
1027 PM EDT TUE MAY 8 2012
...THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF
POOR DRAINAGE AREAS REMAINS IN EFFECT UNTIL 1130 PM EDT FOR SOUTHERN
STOKES AND SOUTHERN ROCKINGHAM COUNTIES...
AT 1013 PM EDT...ALTHOUGH RAINFALL HAD DECREASED IN THE AFFECTED
AREAS...A NEW AREA OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS WAS
MOVING INTO NORTHERN STOKES COUNTY AND EASTERN SURRY COUNTY IN
ASSOCIATION WITH AN EASTWARD MOVING COLD FRONT. THIS ACTIVITY WILL
SPREAD ACROSS THE AFFECTED AREAS DURING THE NEXT HOUR.
RAINFALL OF 2.0 TO 2.5 INCHES HAS FALLEN ACROSS THE INDICATED AREAS
THIS EVENING...ON PREVIOUSLY SATURATED GROUND. AT LEAST ONE ROAD
CLOSURE HAS BEEN REPORTED FROM LOCAL FIRE AND EMERGENCY PERSONNEL IN
THE KING AREA OF SOUTHWEST STOKES COUNTY. ADDITIONAL FLOODING OF
LOW-LYING AND FLOOD PRONE AREAS CAN BE EXPECTED AS HEAVY RAINFALL
AGAIN MOVES INTO SOUTHERN STOKES AND SOUTHERN ROCKINGHAM COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
RELAY YOUR REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3626 8045 3636 8045 3642 8004 3644 7952
3624 7953
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this areal flood advisory went out at May 8, 8:18 PM EDT, 17 minutes earlier.
Area forecast discussion, May 8, 8:18 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 818 PM EDT TUE MAY 8 2012 .SYNOPSIS... A COOL FRONT WILL MOVE EAST THROUGH THE MOUNTAINS TONIGHT...AND CONTINUE EAST ACROSS THE PIEDMONT OF VIRGINIA AND NORTH CAROLINA ON WEDNESDAY. THIS FRONT WILL BE PRECEDED AND ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD EAST INTO THE REGION BEHIND THE FRONT WEDNESDAY NIGHT INTO THURSDAY... BRINGING A RETURN TO DRY AND MILD WEATHER FOR THE REST OF THE WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 820 PM EDT TUESDAY... SHOWERS AND THUNDERSTORMS HAVE INTENSIFIED ALONG FRONTAL SYSTEM A LITTLE MORE THAN PREVIOUSLY ANTICIPATED AS THEY HAVE CROSSED THE ALLEGHANYS INTO VA. PREVIOUSLY TSRA ENDED AT 00Z...BUT GIVEN ISOLATED LIGHTNING STRIKES FROM BATH COUNTY ALL THE WAY SOUTH ALONG THE FRONTAL BOUNDARY DOWN TO OUR NC COUNTIES...INCLUDING ONE HERE RIGHT NEAR THE OFFICE...HAVE ADDED TSRA IN AN EASTWARD MOVING BAND THROUGH 06Z. RAINFALL IS ALSO LOCALLY HEAVY AND WILL NEED TO WATCH FOR MINOR FLOODING ISSUES ACROSS OUR NC COUNTIES WHERE THERE HAS BEEN SOME PERIODIC TRAINING OF ECHOES. NO OTHER CHANGES BEING MADE AT THIS TIME. AS OF 640 PM EDT TUESDAY... NO SIGNIFICANT CHANGES NEEDED AT THIS TIME. ALL ELEMENTS APPEAR TO BE ON TRACK WITH THREAT OF TSRA ENDING WITHIN THE NEXT COUPLE OF HOURS. FRONT MOVING INTO THE WESTERN PART OF THE CWA...WITH THE BULK OF THE SHRA ACTIVITY AHEAD OF THE FRONT ALONG TO EAST OF THE WV BORDER. AS OF 315 PM EDT TUESDAY... AN UPPER LEVEL TROUGH WILL SWING FROM THE NORTHERN PLAINS TO THE GREAT LAKES OVERNIGHT. THIS WILL HELP PUSH A COLD FRONT CLOSER TO THE AREA AND OVER THE SOUTHERN OHIO VALLEY TONIGHT. THE BULK OF THE STORMS WILL REMAIN WITH THE SURFACE LOW OVER NEW ENGLAND...THEN TRANSFERS TO THE MID ATLANTIC COASTAL PIEDMONT WHERE HEATING WILL BE MAXIMIZED NEAR A LEE TROUGH THIS AFTERNOON AND EVENING. CONVECTION TO THE EAST WILL LIMIT THE CHANCES FOR SHOWERS AND THUNDERSTORMS OVER THE AREA OVERNIGHT. HOWEVER...THERE IS STILL A SMALL CHANCE A SHOWERS WILL DEVELOP AND PASS OVER THE AREA THROUGH THE OVERNIGHT HOURS. THE FRONT WILL SWING ACROSS THE REGION TOMORROW TO CONTINUE THE THREAT FOR SCATTERED SHOWERS. MOST OF THE STRONGER SHOWERS WILL REMAIN EAST OF THE AREA...THEREFORE WILL ONLY CARRY A CHANCE. BY SUNSET TOMORROW EVENING...FLOW BECOMES NORTHWESTERLY AND COOLER DRIER AIR WILL ENCOMPASS THE REGION. A SECONDARY AND/OR DEW POINT FRONT WILL ACCOMPANY THE UPPER LEVEL TROUGH WEDNESDAY NIGHT. SO UNTIL THIS DRIER AIR COMES INTO THE AREA TOMORROW NIGHT...EXPECT GRAY CONDITIONS WITH PASSING SHOWERS AND MOSTLY CLOUDY SKIES. WENT A LITTLE WARMER ON OVERNIGHT TEMPERATURES WITH THE FRONT STILL TO OUR WEST TONIGHT. DEW POINTS THIS AFTERNOON RUNNING IN THE U50S TO L60S. THIS IS SIMILAR TO WHAT I HAVE FOR LOWS. THE COLD FRONT AND/OR SHOWERS COME IN EARLY TOMORROW. MOUNTAIN TEMPERATURES MAY REMAIN IN THE 60S WHILE THE EAST COULD SEE M/U 70S. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 335 PM EDT TUESDAY... COOL FRONT EXPECTED TO BE SOUTHEAST OF THE BLACKSBURG FORECAST AREA EARLY WEDNESDAY EVENING...BUT APPROACHING UPPER TROF AXIS AND WEAK WAVE RIDING NORTHEAST ALONG THE FRONT MAY BE SUFFICIENT TO MAINTAIN WESTERN EDGE OF MAIN CANOPY OF SHOWERS FROM LYNCHBURG TO DANVILLE INTO MID EVENING. OTHERWISE...EXPECT GRADUAL CLEARING EAST OF THE BLUE RIDGE AS UPPER TROF PASSES OVER AND TO THE EAST OF THE AREA AND AS DOWNSLOPING COMPONENT INCREASES IN ADVANCE OF APPROACHING SURFACE RIDGE. HOWEVER...UPSLOPING COLD ADVECTION WINDS ACROSS THE WESTERN FLANKS OF THE APPALACHIANS SHOULD MAINTAIN A GOOD AMOUNT OF CLOUD COVER ACROSS THE WESTERN MOUNTAINS THROUGH MUCH OF THE NIGHT INTO AT LEAST THE FIRST PART OF THURSDAY...WITH EVEN THE POSSIBILITY OF A FEW WIDELY SCATTERED LIGHT SHOWERS...ESPECIALLY ACROSS THE HIGHER TERRAIN OF GREENBRIER COUNTY WV. GOOD MIXING WIND THROUGHOUT WEDNESDAY NIGHT SHOULD MAINTAIN A FAIRLY UNIFORM SPREAD OF TEMPERATURES...MAINLY 40S IN THE MOUNTAINS TO LOWER 50S EAST OF THE BLUE RIDGE. CONTINUED UPSLOPING CLOUDS ACROSS THE WEST SHOULD HOLD DAYTIME HIGHS ON THURSDAY TO UPPER 50S TO MID 60S...BUT WITH TEMPERATURES LIKELY TO REACH THE LOWER TO MID 70S EAST OF THE BLUE RIDGE WHERE DOWNSLOPING WILL HELP MAINTAIN CLEAR SKIES WITH STRONG INSOLATION. SURFACE RIDGE WILL ARRIVE OVER THE AREA LATER THURSDAY NIGHT...THEN LINGER THROUGH FRIDAY NIGHT...BRINGING CLEARING SKIES TO THE WESTERN MOUNTAINS. GOOD RADIATIONAL POTENTIAL WILL SET UP OVER THE AREA BOTH THURSDAY AND FRIDAY NIGHT AS WEAK GRADIENT ALLOWS FOR RAPID EVENING DECOUPLING OF BOUNDARY LAYER. CALM WINDS AND DRY AIR SHOULD SUPPORT OVERNIGHT LOWS IN THE 30S IN MANY OF THE MOUNTAIN VALLEYS...WITH UPPER 30S TO MID 40S LIKELY ELSEWHERE. STRONG INSOLATION ON FRIDAY IN ALL AREAS SHOULD ASSURE THAT DESPITE COOL START...AFTERNOON READINGS SHOULD CLIMB WELL INTO THE 60S IN MOST MOUNTAIN AREAS...WITH 70S ACROSS THE PIEDMONT. MOS GUIDANCE THROUGH THE SHORT TERM PERIOD QUITE CONSISTENT...AND GENERALLY ACCEPTED WITH ONLY SUBTLE TWEAKS NEEDED TO REFLECT LOCAL CLIMATOLOGICAL BIASES DRIVEN MAINLY BY TOPOGRAPHY. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 335 PM EDT TUESDAY... SURFACE RIDGE FORECAST TO DRIFT EAST OF THE FORECAST AREA OVER THE WEEKEND BEFORE BECOMING ANCHORED OFF THE MID ATLANTIC COAST EARLY NEXT WEEK. APPROACH OF VERY BROAD LOWER LATITUDE TROF WILL ALLOW FOR BACKING OF UPPER FLOW AS LOWER TROPOSPHERIC WINDS BACK INTO AN UPSLOPE EASTERLY COMPONENT FROM OFF THE ATLANTIC. INCREASING TROPOSPHERIC MOISTURE AND PROXIMITY OF NEXT APPROACHING COOL FRONT...THAT WILL LIKELY BECOME NEARLY STATIONARY OVER/NEAR THE FORECAST AREA LATE IN THE WEEKEND INTO EARLY NEXT WEEK WARRANTS A SLOW INCREASE IN THREAT FOR PRECIPITATION THROUGH THE LONG TERM PERIOD...FIRST ACROSS THE MOUNTAINS AND EASTERN FLANKS OF THE BLUE RIDGE...BEFORE SPREADING EAST ACROSS THE PIEDMONT. WITH DRY AIR IN PLACE...AT LEAST INITIALLY...CREATION OF IN-SITU COOL WEDGE LIKELY WITH ONSET OF ANY RAINFALL...SO ANY THREAT OF THUNDER WILL LIKELY BE ELEVATED AND RELATIVELY ISOLATED IN NATURE...SO SEVERE THREAT THREAT APPEARS TO BE QUITE MINIMAL THROUGH THE LONG TERM PERIOD. TEMPERATURES THROUGH THE PERIOD WILL BE HIGHLY PROBLEMATIC AND DEPENDENT ON CLOUD COVER AND ARRIVAL OF PRECIPITATION. AS WOULD BE EXPECTED WITH A SLUGGISH LOW LATITUDE PSEUDO-CLOSED FEATURE...LONGER RANGE MODELS SOMEWHAT DIVERGENT IN TIMING/MOVEMENT OF SURFACE AND UPPER FEATURES...ALTHOUGH GFS AND ECMWF NOT AS DISPARATE AS PREVIOUS RUNS. WITH THE ABOVE IN MIND...UTILIZED HPC GRIDS FOR MUCH OF THE LONG TERM PERIOD...MAKING ONLY SUBTLE MODIFICATIONS TO REFLECT TYPICAL THERMAL BIASES. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 100 PM EDT TUESDAY... RADAR IMAGERY INDICATES SCATTERED SHOWER ACTIVITY...AND THE OCCASIONAL THUNDERSTORM...MOVING EAST ACROSS THE AREA THIS EVENING. SOME OF THIS ACTIVITY IS PACKING HEAVY RAIN...AND HAVE SEEN SEVERAL OBSERVATIONS ACROSS THE REGION WHERE VISIBILITY HAS TEMPORARILY FALLEN TO LESS THAN A MILE AS A SHOWER PASSES OVER. WILL EXPECT THIS TREND TO CONTINUE THROUGH THE EVENING. THE MAIN CONCERN THROUGH THE TAF PERIOD WILL BE A COLD FRONT THAT WILL MOVE INTO THE MOUNTAINS DURING THE OVERNIGHT HOURS...AND THEN CONTINUE ACROSS THE PIEDMONT REGION THROUGH WEDNESDAY AFTERNOON. THE MOIST SOUTHWESTERLY FLOW AHEAD OF THE FRONT TONIGHT WILL RESULT IN WIDESPREAD IFR CEILINGS ACROSS THE AREA...WITH DECKS AT SOME AIRPORTS AS LOW AS 300 FEET. VISIBILITIES WILL ALSO LOWER...WITH FOG...SPOTTY SHOWER ACTIVITY AND DRIZZLE CONTINUING THROUGH SUNRISE. AFTER SUNRISE ON WEDNESDAY...LOW VISIBILITIES ARE EXPECTED TO IMPROVE AS DAYTIME HEATING INCREASES. HOWEVER...DUE TO THE SLOW PROGRESSION OF THE COLD FRONT ACROSS THE AREA...EXPECT THAT LOW CEILINGS WILL LINGER INTO THE LATE MORNING OR EARLY AFTERNOON ACROSS THE MOUNTAINS...BEFORE FINALLY LIFTING BACK TO VFR. FURTHER EAST...WILL KEEP AN EYE OUT FOR THUNDERSTORM ACTIVITY DEVELOPING DURING THE AFTERNOON...POTENTIALLY AFFECTING LYH AND DAN...AS A LOW PRESSURE SYSTEM DEVELOPS ALONG THE FRONT. REGARDLESS...EXPECT THE COLD FRONT TO MOVE EAST OF THE AREA BY EARLY EVENING...WITH HIGH PRESSURE BUILDING IN FROM THE WEST. EXPECT GUSTY NORTHWEST WINDS ON THURSDAY AS HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA. HIGH PRESSURE WILL KEEP CONTROL OF THE AREA THROUGH SATURDAY BEFORE MOVING EAST. EXPECT A RETURN OF SHOWER AND THUNDERSTORM ACTIVITY AS EARLY AS SUNDAY...AS ANOTHER WEAK COLD FRONT APPROACHES FROM THE WEST. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WERT NEAR TERM...RAB/RCS SHORT TERM...WERT LONG TERM...WERT AVIATION...NF
Hazardous weather outlook, May 8, 11:31 AM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1131 AM EDT TUE MAY 8 2012 NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-045>047- WVZ042>045-091545- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS- MONROE-GREENBRIER- 1131 AM EDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044-058-059-091545- ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE- 1131 AM EDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 8, 3:04 PM EDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
304 PM EDT TUE MAY 8 2012
NCZ001-002-VAZ012>017-082000-
ALLEGHANY NC-ASHE NC-CARROLL VA-FLOYD VA-GRAYSON VA-MONTGOMERY VA-
PULASKI VA-WYTHE VA-
304 PM EDT TUE MAY 8 2012
...SHOWERS WITH HEAVY RAIN WILL AFFECT ALLEGHANY...ASHE...CARROLL...
FLOYD...GRAYSON...MONTGOMERY...PULASKI AND WYTHE COUNTIES...
AT 259 PM EDT...A LINE OF SHOWERS WITH HEAVY RAIN WAS LOCATED ALONG
A LINE FROM MAX MEADOWS TO 5 MILES NORTHEAST OF LANSING...MOVING
EAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THESE SHOWERS...AND MAY CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE SHOWERS
ARE INTENSIFYING...AND MAY DEVELOP INTO THUNDERSTORMS BEFORE 4 PM.
THESE SHOWERS WILL BE NEAR GRAHAMS FORGE AROUND 310 PM...BRIDLE CREEK
AROUND 315 PM...IVANHOE...SPRING VALLEY...SPRING VALLEY...AND PINEY
CREEK AROUND 320 PM...SCOTTVILLE AROUND 325 PM...DRAPER AROUND 330
PM...ALLISONIA AND AND BYLLESBY AROUND 335 PM.
LAT...LON 3700 8096 3704 8035 3656 8088 3655 8091
3652 8092 3641 8104 3644 8109 3642 8114
3644 8116 3642 8118 3648 8154
16Special weather statement, May 8, 4:12 PM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT TUE MAY 8 2012
NCZ002-003-VAZ014>017-032-033-082115-
ALLEGHANY NC-CARROLL VA-FLOYD VA-FRANKLIN VA-GRAYSON VA-MONTGOMERY
VA-PATRICK VA-SURRY NC-
412 PM EDT TUE MAY 8 2012
...SHOWERS WITH HEAVY RAIN WILL AFFECT ALLEGHANY...CARROLL...FLOYD...
FRANKLIN...GRAYSON...MONTGOMERY...PATRICK AND SURRY COUNTIES...
AT 408 PM EDT...A LINE OF SHOWERS WITH HEAVY RAIN WAS LOCATED ALONG
A LINE FROM 7 MILES SOUTHWEST OF PILOT TO ENNICE...MOVING EAST AT 25
MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
MAY FALL FROM THESE SHOWERS...AND CAN CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE SHOWERS WILL BE NEAR CUMBERLAND KNOB...AND DUGSPUR AROUND 420
PM...PILOT...ALUM RIDGE...AND LOW GAP AROUND 425 PM...GLADESBORO...
AND FANCY GAP AROUND 430 PM...WILLIS...AND LAMBSBURG AROUND 435 PM
AND TERRYS FORK AROUND 440 PM.
LAT...LON 3651 8106 3693 8064 3697 8055 3701 8056
3707 8050 3710 7989 3646 8050
16Special weather statement, May 8, 4:59 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT TUE MAY 8 2012
VAZ018>020-023-082200-
ALLEGHANY VA-BATH VA-BOTETOURT VA-CRAIG VA-MONROE WV-
459 PM EDT TUE MAY 8 2012
...A NARROW LINE OF HEAVY SHOWERS...WITH ISOLATED
THUNDERSTORMS...WILL AFFECT EASTERN ALLEGHANY...INCLUDING THE CITY
OF COVINGTON...SOUTHEASTERN BATH...WESTERN BOTETOURT...AND CRAIG
COUNTIES THROUGH 600 PM EDT...
AT 454 PM EDT...THIS LINE OF SHOWERS AND ISOLATED THUNDERSTORMS
EXTENDED FROM HOT SPRINGS...TO COVINGTON...TO PAINT BANK...MOVING
EAST
AT 15 MPH.
MOTORISTS TRAVELLING THROUGH THIS AREA SHOULD BE PREPARED FOR
LOCALIZED AREAS OF REDUCED VISIBILITY AS A RESULT OF HEAVY RAIN.
LAT...LON 3804 7978 3796 7957 3788 7965 3785 7962
3774 7969 3768 7967 3751 8001 3745 8004
3739 8014 3738 8019 3734 8026 3737 8033
3731 8043 3733 8045 3742 8048 3747 8039
3752 8039 3771 8013
RABSpecial weather statement, May 8, 7:03 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
703 PM EDT TUE MAY 8 2012
NCZ003-004-090000-
STOKES NC-SURRY NC-
703 PM EDT TUE MAY 8 2012
...STRONG THUNDERSTORMS WILL AFFECT STOKES AND EASTERN SURRY
COUNTIES...
AT 701 PM EDT...A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM
THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES SOUTH OF FRANCISCO TO 5
MILES EAST OF PILOT MOUNTAIN TO 5 MILES SOUTH OF PILOT
MOUNTAIN...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR PINNACLE AROUND 710 PM...VADE MECUM AROUND
715 PM...CAPELLA AROUND 720 PM...HANGING ROCK STATE PARK AROUND 730
PM...LAWSONVILLE AND KING AROUND 735 PM...AND DANBURY AROUND 745 PM.
LAT...LON 3627 8053 3628 8054 3627 8060 3629 8063
3627 8063 3627 8066 3636 8050 3649 8042
3649 8004 3628 8003 3626 8004
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 10:48 PM EDT | Flash Flood Warning | RNK | Stokes, Surry | 4 hr |
| May 9, 12:52 PM EDT | Special Weather Statement | RNK | Stokes, Surry, Yadkin | 53 min |
| May 9, 1:24 PM EDT | Special Weather Statement | RNK | Stokes | 66 min |
| May 9, 1:58 PM EDT | Special Weather Statement | RNK | Rockingham | 47 min |
| May 9, 2:40 PM EDT | Special Weather Statement | RNK | Caswell | 65 min |
Nearby
Areal Flood Advisories in North Carolina, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.